I decided to just stop my T3/T4 meds. I stopped once before and was persuaded not to go back on them. Every since I was diagnosed with Hypothyroidism (January 2014) and given Thyroxine my TSH levels gradually came down but my symptoms increased threefold. Therefore the Endo prescribed T3/T4 combo, as my FT4 and FT3 levels dropped well below the range. He thought I might not be utilising thyroxine properly but then my symptoms seemed to go wild with the introduction of T3. Initially, I was only on 5mcgs twice daily, eventually increasing to 15mcgs twice daily.
Two weeks ago I thought I was going to end up in A&E again. Unfortunately, due to my Bicuspid Aortic Valve and imminent surgery, many of my symptoms 'could' be cardiac related. It's difficult for me to separate the thyroid and heart issues. And why should they be separate as all body systems are interrelated (although the cardiac specialist says completely the opposite and says my heart has nothing to do with my thyroid)!
I know that within an hour or so of taking T3 my pulse would race, my anxiety and tremors would increase and on a few occasions if I was out walking, I would feel so worried about getting back home because my leg muscles would feel weak and unresponsive. As an endurance runner I have never experienced this sort of feeling even on my longest events, which have included two Full Ironman events and numerous marathons.
I know without a shadow of doubt that my medication is not suiting me at all. I don't have the answers and my current blood results came back yesterday with even lower FT3 of a month ago which is worrying but my energy levels over the last few days have been really good and I managed two walks of an hour duration for both walks with no symptoms described above. Of course I get out of breath walking up hill and I stop when necessary.
For the time being, I continue to be gluten and wheat free and eat no processed foods at all and take liquid vitamins - Vit D, B12 B6, Selenium and Vit C. I have no idea if any of these vitamins help but I seem to be able to tolerate them well.
I'm hoping my replacement valve will give me a much improved blood supply to all my body tissues including my thyroid. I can't continue with T3 no matter what the 'experts' say. Maybe I'm one of those people who fall outside of the 'range' and its normal for me as an individual to be low in FT3 and 4. In fact T3 is not recommended to people with cardiac issues.....!
I have to hope that my thyroid won't cause problems during surgery as I have read that in some cases it can cause hypothermia and the metabolising of medication for pain relief. I always have low body temperature and feel chilly even on warm days. It has to be really hot for me to feel warm.
I'm sorry not to be of more help and I know I have rattled on a bit. Best of luck to you whatever you decide to do with your medication.